Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 387, NWS Atlanta, GA

July 5, 2009Lamar County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2009, 9:22 PM EDT for Lamar County, Monroe County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2009, 9:22 PM EDT (01:22 UTC)
Expired
Jul 5, 2009, 10:15 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lamar County, GA, Monroe County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:06 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 060122
SVRFFC
GAC171-207-060215-
/O.NEW.KFFC.SV.W.0387.090706T0122Z-090706T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT SUN JUL 5 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN CENTRAL GEORGIA
  LAMAR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1015 PM EDT

* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR MILNER...MOVING SOUTHEAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALDORA...BARNESVILLE AND FORSYTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHERN GEORGIA.

&&

LAT...LON 3293 8412 3298 8412 3298 8417 3305 8424
      3312 8425 3318 8421 3318 8413 3320 8412
      3321 8408 3309 8376 3303 8372 3288 8382
      3285 8387
TIME...MOT...LOC 0122Z 299DEG 17KT 3315 8414

$$
2 follow-up statements
000 
WWUS52 KFFC 060159
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT SUN JUL 5 2009

GAC171-060208-
/O.CAN.KFFC.SV.W.0387.000000T0000Z-090706T0215Z/
LAMAR GA-
959 PM EDT SUN JUL 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR LAMAR COUNTY HAS BEEN 
CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR LAMAR COUNTY 
HAS MOVED SOUTHEAST OUT OF THE COUNTY. ADDITIONAL THUNDERSTORMS ARE 
EXPECTED IN LAMAR COUNTY DURING THE NEXT HOUR...BUT ARE NOT EXPECTED 
TO BE SEVERE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3292 8410 3293 8406 3294 8406 3295 8404
      3317 8404 3319 8403 3309 8376 3308 8377
      3303 8372 3288 8382 3285 8387
TIME...MOT...LOC 0158Z 299DEG 17KT 3307 8396

$$

GAC207-060215-
/O.CON.KFFC.SV.W.0387.000000T0000Z-090706T0215Z/
MONROE GA-
959 PM EDT SUN JUL 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR MONROE COUNTY...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 60 
MPH. THIS STORM WAS LOCATED NEAR COLLIER...MOVING SOUTHEAST AT 20 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRENT...FORSYTH...RUSSELLVILLE...DAMES FERRY...PLANT SCHERER...
JULIETTE AND BOLINGBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3292 8410 3293 8406 3294 8406 3295 8404
      3317 8404 3319 8403 3309 8376 3308 8377
      3303 8372 3288 8382 3285 8387
TIME...MOT...LOC 0158Z 299DEG 17KT 3307 8396

$$



19
000 
WWUS52 KFFC 060211
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EDT SUN JUL 5 2009

GAC207-060220-
/O.EXP.KFFC.SV.W.0387.000000T0000Z-090706T0215Z/
MONROE GA-
1011 PM EDT SUN JUL 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL BE ALLOWED 
TO EXPIRE AT 1015 PM EDT...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR MONROE COUNTY 
HAS WEAKENED AND IS NO LONGER SEVERE.  ADDITIONAL THUNDERSTORMS ARE 
EXPECTED THROUGHOUT THE REMAINDER OF THE EVENING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3292 8410 3293 8406 3294 8406 3295 8404
      3317 8404 3319 8403 3309 8376 3308 8377
      3303 8372 3288 8382 3285 8387
TIME...MOT...LOC 0210Z 299DEG 17KT 3304 8390

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:50 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 5, 8:50 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT SUN JUL 5 2009

.UPDATE...
HAVE EXTENDED THE WATCH UNTIL 10PM. THUNDERSTORMS STILL STRONG...BUT
SHOULD START DIMINISHING BEFORE MIDNIGHT. NO OTHER CHANGES AT THIS
TIME.

(PREVIOUS)
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MEAN PATTERN REMAINS UNCHANGED WITH AN UPPER RIDGE SW U.S. AND A
DEEP POLAR VORTEX ACROSS THE NE U.S./SE CANADA. UPPER RIDGE HAS
RETROGRADED SLIGHTLY WEST AND FLATTENED...ALLOWING A MID-LATITUDE
SHORT WAVE AND THE WESTERLIES TO PENETRATE INTO THE SOUTHERN STATES.
UNSTABLE NW FLOW ALOFT HAS RE-ESTABLISHED ITSELF FROM THE MIDWEST
INTO THE SOUTHEAST STATES. A COLD FRONT HAS MOVED SE TO A
BNA-MEM-LIT-DFW LINE. MEANWHILE...AN OLD WARM FRONTAL BOUNDARY HAS
LIFTED NORTH INTO N GA. THIS HAS ALLOWED A VERY MOIST AIR MASS TO
DRIFT N INTO THE MID-SOUTH AND SOUTHEAST WITH DEWPOINTS INTO THE LOW
70S AND PWS ABOVE 2.00...PROBABLY SOME OF THE HIGHEST PWS THIS YEAR
AND MORE THAN AN INCH ABOVE READINGS JUST 24 HRS AGO. OVERNIGHT MCS
ACTIVITY DRIFTED INTO N GA EARLY THIS MORNING AN AS EXPECTED
WEAKENED CONSIDERABLY. THIS HAS LEFT WIDESPREAD CONVECTIVE DEBRIS
AND SCT SHRA/TSRA ACROSS THE N HALF OF THE CWA THIS MORNING.
SATELLITE SHOWS A NEAR SOLID CLOUD COVER FROM 40 DEG LATITUDE
SOUTHWARD TO THE GULF. THIS IS LIMITING DAYTIME HEATING.
HOWEVER...STRONGER DISTINCT CONVECTIVE ELEMENTS ARE STILL EVIDENT
WITHIN THE DECAYING COMPLEX. EVEN WITH CLOUD COVER...HIGH PWS AND
ANY HEATING WILL RESULT IN AT LEAST A MODERATELY UNSTABLE AIR MASS
THROUGH THE AFTERNOON AND INTO THE EVENING...SO WOULD EXPECT A
CORRESPONDING UPSWING IN CONVECTION. A FEW SEVERE TSRA ARE
POSSIBLE...ESPECIALLY IN CENTRAL GA WHERE BETTER INSTABILITY AND
OUTFLOW BOUNDARIES RESIDE. A FAIRLY HEALTHY 20-25KT SW-WSW LLJ WILL
ADD TO THE SEVERE THREAT THROUGH THE EVENING. I DO FEEL THAT THINGS
WILL BECOME QUITE A BIT MORE ACTIVE DURING THE EVENING THAN WE HAVE
SEEN THUS FAR THIS AFTERNOON. A SECOND ROUND OF CONVECTION...NOW
DEVELOPING IN NE TX/N LA/S AR IN RESPONSE TO A SECOND UPSTREAM SHORT
WAVE IN NW FLOW...WILL RIDE ALONG THE SOUTHWARD DRIFTING FRONTAL
BOUNDARY AND SHOULD REACH THE CWA IN THE FORM OF A WEAK TO MODERATE
MCS. THIS WILL LINGER INTO MON MORNING...BUT GRADUALLY WORK FURTHER
SOUTH INTO PRIMARILY CENTRAL GA BY MON AFTERNOON. GFS/NAM ARE
QUICKER TO PUSH DRY AIR INTO N GA THAN THE ECMWF...ALTHOUGH THE
ECMWF SHOWS LESS DEVELOPMENT OF A SECONDARY AREA OF CONVECTION
OVERNIGHT. ALL OF THE MODELS SHOW THE DEVELOPMENT OF A SECONDARY
WEAK SFC LOW ACROSS MS/AL BY EARLY MON...WHICH SHOULD DELAY DRYING
UNTIL LATER MON/MON NIGHT. GFS QPF LADEN WITH CONVECTIVE
FEEDBACK...SO PLAN TO LEAN HEAVILY TOWARD THE NOMINAL 0.50-1.00 INCH
AMOUNTS INDICATED BY THE ECMWF. AS NOTED YESTERDAY...THE PATTERN
REALLY QUITE SIMILAR TO THAT OF LAST WEEKEND AND THE FRONTAL
BOUNDARY WILL LIKELY STALL IN SOUTH GA BY TUE AND EVENTUALLY WASH
OUT. WILL KEEP N GA DRY AFTER MON...BUT WILL NEED TO HOLD ONTO AT
LEAST LOW POPS IN OUR SOUTHERN COUNTIES TUE.

FOR TEMPS...EXTENSIVE CLOUD COVER...HIGH DEWPOINTS...AND ONGOING
PCPN WILL RESULT IN A VERY UNIFORM AIR MASS OVERNIGHT. MOST AREAS
WILL SEE LOWS BETWEEN 70-75...EXCEPT THE FAR NORTH WHICH SHOULD HAVE
ENOUGH DRYING TO REACH THE UPPER 60S. MAV/MET MOS SHOWING IDENTICAL
MINS AT MOST N/C GA STATIONS TONIGHT...SO LITTLE IF ANY DEVIATION
PLANNED. MET MOS MAX TEMPS TUE SLIGHTLY MORE REASONABLE DEPICTING
SLIGHT DRYING IN THE NORTH AND EXTENSIVE CLOUD COVER REMAINING IN
CENTRAL AREAS. SLIGHTLY COOLER MINS AND WARMER MAX TEMPS IN ORDER
FOR TUE WITH INCREASED DRYING AND SUNSHINE EXPECTED FROM NORTH TO
SOUTH.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
STRONG SUBTROPICAL RIDGE BUILDS AND EXPANDS EASTWARD DURING THE
EXTENDED PERIODS. THE EARLY WEEK FRONTAL BOUNDARY IS LEFT ACROSS S
GA...WHERE IT WASHES OUT. DEEPER MOISTURE WILL REMAIN ACROSS
SOUTHERN SECTIONS AND GRADUALLY RETURN TO NORTHERN SECTIONS AS THE
WEEK PROGRESSES. THE ECMWF/GFS ARE SOMEWHAT AT ODDS AS TO HOW FAR
EAST THE UPPER RIDGE WILL EXPAND...WHICH HAS IMPLICATIONS AS TO
WHEN/IF THE NEXT NW FLOW SHORT WAVE WILL AFFECT THE SE STATES. FOR
MUCH OF THE WEEK...A WEAK TROUGH LINGERS ALONG THE GA/SC COAST
BETWEEN THE EXPANDING CENTRAL U.S. RIDGE AND A BERMUDA RIDGE
EXPANDING WESTWARD INTO FL. THIS LEAVES MOST OF THE FFC CWA ON THE
BACK SIDE OF THE UPPER TROUGH AND THE SUBSIDENCE SIDE OF THE UPPER
RIDGE. WILL CONFINE MENTION OF SHRA/TSRA TO THE FAR S/SE SECTIONS OF
THE CWA TUE-FRI CLOSEST TO THE DECAYING FRONTAL BOUNDARY. MUCH OF
THE CWA WILL SEE LITTLE IF ANY CONVECTION DURING THIS PERIOD. BOTH
MODELS AGREE WITH A NW FLOW SHORT WAVE AND ASSOCIATED WEAK FRONTAL
BOUNDARY WILL BRING AN INCREASING CHANCE OF SHRA/TSRA TO THE CWA BY
NEXT WEEKEND...ESPECIALLY SUN. AS THE UPPER RIDGE EXPANDS...SO DOES
THE HEAT. AFTER A FEW RELATIVELY MILD DAYS DURING THE FIRST HALF OF
THE WEEK...A CONSECUTIVE STRING OF 90-DEGREE DAYS WILL LIKELY RETURN
DURING THE LATER HALF OF THE WEEK AS 850MB TEMPS RISE TO +22C OR
BETTER. THE 12Z RUN OF THE GFS SHOWS THE UPPER RIDGE DRIFTING INTO
THE SE U.S. BY EARLY NEXT WEEK...LIKELY RESTYLING IN EVEN HOTTER
TEMPERATURES AND LITTLE IF ANY PCPN OTHER THAN
DIURNALLY...OROGRAPHICALLY INDUCED VERY ISOLD SHRA/TSRA.

&&

.AVIATION...
CONVECTION CONTINUING TO DEVELOP ALONG THE COLD FRONT NEAR THE
TENNESSEE AND GEORGIA STATE LINE...AS WELL AS ANOTHER AREA OVER
CENTRAL GEORGIA ASSOCIATED WITH A WEAK SHORT WAVE.  NORTHERN
CONVECTION CONTINUES TO WEAKEN AS IT APPROACHES THE FORECAST AREA
AND SHOULD STAY NORTH OF ATL AREA ND AHN TAF SITES THROUGH 13-15Z.
CONVECTION OVER ALABAMA SHOULD AFFECT CSG BETWEEN 00-04Z BEFORE
DIMINISHING.  SO FAR RAINFALL TOTALS ACROSS NORTH GEORGIA HAVE BEEN
WELL BELOW WHAT WAS PREVIOUSLY THOUGHT...WHICH SHOULD IMPACT THE
AMOUNT LOW CLOUDS THAT DEVELOP ACROSS THE AREA.  ATL AREA SITES
COULD SEE AN HOUR OR SO OF IFR CEILINGS TOWARD DAYBREAK BUT EXPECT
VISIBILITIES TO REMAIN IN MVFR CATEGORY AT OTHER SITES.  CEILINGS
SHOULD REMAIN MVFR OR VFR THROUGH 10-13Z AND RETURN TO MVFR AND VFR
AFTER 14Z.  WEST WINDS WILL CONTINUE THROUGH THE FORECAST PERIOD
WITH SPEEDS OF 4-8KTS.  AS FRONT PUSHES SOUTH THROUGH THE AREA
TOMORROW TAF SITES COULD SEE SHOWERS AFTER 14Z WITH SOME TSRA
POSSIBLE WITH AFTERNOON HEATING...MAINLY OVER CSG AND MCN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  85  69  87  68 /  70  60  10  10  10
ATLANTA         72  84  70  87  69 /  70  70  10  10  10
BLAIRSVILLE     66  82  69  83  65 /  50  40  10  10  10
CARTERSVILLE    70  85  69  89  66 /  60  50  10  10  10
COLUMBUS        74  84  70  91  71 /  70  70  30  10  10
GAINESVILLE     70  85  70  85  68 /  60  50  10  10  10
MACON           74  84  70  89  68 /  70  70  30  10  10
ROME            70  86  69  88  67 /  60  40  10  10  10
PEACHTREE CITY  71  84  67  87  66 /  70  70  10  10  10
VIDALIA         74  86  70  89  68 /  60  70  60  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HARRIS...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

19/41
Hazardous weather outlook, Jul 5, 8:20 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT SUN JUL 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
820 PM EDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN NORTH GEORGIA TONIGHT. A
FEW SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS MUCH OF CENTRAL
GEORGIA.

.SYNOPSIS...
A BROAD AREA OF SURFACE LOW PRESSURE WILL CONTINUE DRIFT SOUTHWARD
ACROSS TENNESSEE AND INTO NORTHERN GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND
DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH
AND CENTRAL GEORGIA...WITH A FEW SEVERE STORMS POSSIBLE OVER MUCH OF
CENTRAL GEORGIA...GENERALLY ALONG AND SOUTH OF LINE FROM CORINTH TO
JULIETTE TO MACON TO GIBSON.

.DISCUSSION...
A WEAKENING LINE OF THUNDERSTORMS WILL DRIFT SOUTHWARD INTO NORTH
GEORGIA TONIGHT BRINGING ISOLATED THUNDERSTORMS TO NORTH
GEORGIA...SOME OF THESE STORMS MAY REACH SEVERE CRITERIA THROUGH 10
PM.  MEANWHILE A CONVECTIVE COMPLEX WILL MOVE EAST FROM CENTRAL
ALABAMA ACROSS PORTIONS OF WEST GEORGIA WHERE MOISTURE HAS INCREASED
DURING THE AFTERNOON HOURS. CAPES IN EXCESS OF 1500 ARE POSSIBLE
ACROSS CENTRAL GEORGIA DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
MONDAY AND SATURDAY...AND MAINLY ACROSS CENTRAL GEORGIA TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Jul 5, 5:03 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SUN JUL 5 2009

GAZ083-093-095-105-106-052200-
503 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP...
MACON...HOUSTON...TWIGGS AND DOOLY COUNTIES UNTIL 600 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JEFFERSONVILLE...TO PERRY...TO
MONTEZUMA...TO AMERICUS...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 5, 5:55 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SUN JUL 5 2009

GAZ096-097-106>110-052300-
555 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP...
WILCOX...TELFAIR...PULASKI...DODGE...BLECKLEY AND LAURENS COUNTIES
UNTIL 700 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COCHRAN...TO HAWKINSVILLE...TO
ARABI...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 5, 6:13 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SUN JUL 5 2009

GAZ096-107-109-052300-
613 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN EASTERN
PULASKI...NORTHERN DODGE AND SOUTHERN BLECKLEY COUNTIES UNTIL 700 PM
EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING EXCESSIVE LIGHTNING NEAR DUBOIS ALONG
THE DODGE...BLECKLEY...PULASKI COUNTY LINE...MOVING EAST AT 25 MPH.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Jul 5, 7:32 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     EASTMAN                 32.20N 83.18W
07/05/2009                   DODGE              GA   BROADCAST MEDIA

            WMAZ TV OF MACON REPORTS THAT VIEWER CALLED IN AND
            REPORTED SEVERAL TREES AND POWER LINES DOWN IN THE
            EASTMAN AREA.

&&

RAB
Special weather statement, Jul 5, 7:58 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT SUN JUL 5 2009

GAZ004>007-060100-
758 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN GILMER...SOUTHERN
FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL 900 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM COHUTTA...TO
ELLIJAY...TO JUST SOUTH OF MARGRET...MOVING SOUTHEAST AT 20 MPH.

THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY
PEA-SIZED HAIL. OCCASIONAL TO FREQUENT CLOUD-TO-GROUND LIGHTNING CAN
ALSO BE EXPECTED WITH THIS ACTIVITY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 5, 8:22 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT SUN JUL 5 2009

GAZ048-053-054-056-057-067-060115-
822 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN
MERIWETHER...SPALDING...SOUTHEASTERN COWETA...SOUTHERN
FAYETTE...SOUTHERN HENRY AND NEWTON COUNTIES UNTIL 915 PM EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN BAND OF STRONG THUNDERSTORMS DEVELOPING FROM SHARPSBURG...TO
BROOKS...TO SUNNY SIDE...TO MCONOUGH...TO PORTERDALE...MOVING EAST
AT 35 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THIS
ACTIVITY. IN ADDITION...OCCASIONAL TO FREQUENT CLOUD-TO-GROUND
LIGHTNING CAN ALSO BE EXPECTED AS THE STORMS CONTINUE TO INTENSIFY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:00 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield45 min
Jul 5, 8:32 PM EDTSevere Thunderstorm WarningFFCHarris, Heard, Muscogee, Troup48 min
Jul 5, 8:37 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Pike, Spalding38 min
Jul 5, 8:44 PM EDTSevere Thunderstorm WarningFFCMeriwether51 min
Jul 5, 9:11 PM EDTSevere Thunderstorm WarningFFCCoweta49 min
Jul 5, 10:03 PM EDTSevere Thunderstorm WarningFFCGreene42 min
Jul 5, 10:35 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.